MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. SIDEKICK SUPPORT CATHETER

BARD PERIPHERAL VASCULAR, INC. SIDEKICK SUPPORT CATHETER
Catalog Number SD110A
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: one sidekick was returned for evaluation.The returned device was visually inspected, which identified the outer catheter of the device to be twisted.In the area of twisting, the outer catheter was noted to be broken, exposing the metal braiding of the device.Therefore, the investigation can be confirmed for the alleged twisted material and additionally confirmed for the identified break.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the support catheter was used along with a recanalization catheter to cross a heavily calcified sfa.The support catheter allegedly became twisted during usage.It was further reported that the procedure was completed with another recanalization catheter.There was no reported patient injury.

Brand Name
SIDEKICK SUPPORT CATHETER
Common Device Name
SUPPORT CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7599160
Report Number2020394-2018-00864
Device Sequence Number2066717
Product Code DQY
UDI-Device Identifier00801741067808
UDI-Public(01)00801741067808
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K131493
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue NumberSD110A
Device Lot NumberGFAQ2157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2018
Initial Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1